Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Have excessive sweating, hypothyroidism and have not taken medicine, lost weight. Cause?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 1488 Questions
I have an issue with excessive sweating. Sometimes when i drink water or many other drinks i sweat quite a bit. I have Hypothyroidism and have not taken any medicine in a year and i have lost 40 pounds (though i do take care of myself). Can my excessive sweating be do to my thyroid problems? Menopause ? Should i be worried or is the sweating normal.
Posted Sun, 21 Jul 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Shehzad Topiwala 1 hour later
If you truly have hypothyroidism then you should be on medication.

An accurate diagnosis and treatment are critical to ensure adequate management of your thyroid status.

Read more about this on this weblink

Regarding sweating, there can be various reasons for this and it may need extensive testing

I will go over a few endocrine/hormonal causes:

1 Menopause can cause hot flashes and sweating. If your periods have stopped/become irregular, and if your blood test for FSH /LH show elevated levels, then it is likely you have reached menopause. This is considered early menopause

2 Having an over-active thyroid can cause sweating too.

3 There are some rare conditions like pheochromocytoma that may cause spells of sweating, chest pain, shortness of breath, heart racing etc.
A good screening test for this is a blood test for 'plasma fractionated metanephrines'
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor